MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G31519
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
When package was open, stylet was already out of place.Went ahead to check, the fna shift was bent (the point connecting fna shift and handle).Unable to push stylet in as well.Stylet kinked when it was re-inserted after pulling out.Device was returned and evaluated on 16-jan-2020 and a kink was noted below the sheath extender.
 
Additional Manufacturer Narrative
1 unit of lot number c1618338 of echo-25 was returned opened in its original packaging.The device related to this occurrence underwent a laboratory evaluation.A proximal kink was observed below the sheath extender.There was a second proximal kink also noted.The stylet was unable to be inserted into the device.Stylet removed and no kink observed.Prior to distribution, all echo-25 devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for echo-25 of lot number c1618338 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1618338.The notes section of the instructions for use, which accompanies this device instructs the user to; "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".There is no evidence to suggest that the customer did not follow the instructions for use.A definitive root cause for the customer complaint could not be determined as circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to transportation, storage facilities or handling of the packaging after the device left the manufacturing facility or potentially on removal of the device from the packaging which may have caused the kinks and in turn would have led to the stylet advancement issue.A capa has been initiated to document and track the actions taken to investigate and to address kinking or breaking of the sheath at the sheath/sheath extender junction.Complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, this observation was made prior to patient contact.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description

Brand Name
ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9710579
Report Number3001845648-2020-00088
Device Sequence Number3128850
Product Code FCG
UDI-Device Identifier00827002315198
UDI-Public(01)00827002315198(17)220529(10)C1618338
Combination Product (Y/N)N
Initial Reporter CountrySG
PMA/510(K) Number
K083330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/29/2022
Device Model NumberG31519
Device Catalogue NumberECHO-25
Device Lot NumberC1618338
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2020
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/07/2020
Event Location Hospital
Initial Date Received by Manufacturer 01/16/2020
Supplement Date Received by Manufacturer01/16/2020
Initial Report FDA Received Date02/14/2020
Supplement Report FDA Received Date03/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1